Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 20, NWS Springfield, MO

March 12, 2006Benton County, Missouri

NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 3:53 PM CST for Benton County, Missouri. It was in force for 13 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 3:53 PM CST (21:53 UTC)
Expired
Mar 12, 2006, 4:06 PM CST
In force
13 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 3:58 PM CSTTORNADO 14 W Brandon, MOA SUPERCELL THUNDERSTORM SPAWNED A TORNADO THAT CLIPPED THE FAR NORTHWESTERN PORTION OF BENTON COUNTY. DAMAGE WAS REPORTED 5 MILES WEST OF IONIA INCLUDING UPROOTED TREES...SNAPPED POWER POLES...DOWNED POWER LINES AND PARTIAL DAMAGE TO A FEW HOMES AND BARNS. TH
Mar 12, 3:58 PM CSTTORNADOIonia, MOREPORTS OF DAMAGE TO HOMES WEST OF IONIA NEAR HIGHWAY P
Mar 12, 4:05 PM CSTTORNADO 15 W Ionia, MOA SUPERCELL THUNDERSTORM SPAWNED A TORNADO THAT CLIPPED THE FAR NORTHWESTERN PORTION OF BENTON COUNTY. DAMAGE WAS REPORTED 5 MILES WEST OF IONIA INCLUDING UPROOTED TREES...SNAPPED POWER POLES...DOWNED POWER LINES AND PARTIAL DAMAGE TO A FEW HOMES AND BARNS. TH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 122153
TORSGF
MOC015-122215-
/O.NEW.KSGF.TO.W.0020.060312T2153Z-060312T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHERN BENTON COUNTY IN MISSOURI.

* UNTIL 415 PM CST.

* AT 350 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CALHOUN...OR NEAR WINDSOR...AND MOVING EAST
  AT 50 MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  BENTON COUNTY...INCLUDING THE TOWNS OF BRANDON...IONIA AND MORA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3851 9351 3842 9351 3853 9317 3854 9326
      3852 9328

$$

IZZI
1 follow-up statement
000 
WWUS53 KSGF 122206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CST SUN MAR 12 2006

MOC015-122213-
/O.CAN.KSGF.TO.W.0020.000000T0000Z-060312T2215Z/
BENTON MO-
403 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR EXTREME NORTHERN BENTON COUNTY HAS BEEN 
CANCELLED...

AT 400 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
TORNADO HAS MOVED NORTH OUT OF BENTON COUNTY INTO SOUTHERN PETTIS 
COUNTY.

IF DAMAGE WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3851 9351 3842 9351 3853 9317 3854 9326
      3852 9328

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:15 PM CST, 38 minutes earlier.

Area forecast discussion, Mar 12, 3:15 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CST SUN MAR 12 2006

.UPDATE...MESOSCALE CONVECTIVE DISCUSSION.

ATMOSPHERE CONTINUES TO DESTABILIZE ACROSS SOUTHEAST KANSAS AND
SOUTHERN MISSOURI. MODIFIED 18Z KSGF SOUNDING INDICATES ABOUT 1500
J/KG OF MLCAPE WITH STILL 50-100 J/KG OF MLCIN. ONE SUBTLE BOUNDARY
WITH SOME ENHANCED CUMULUS STRETCHES FROM VERNON COUNTY SOUTHWARD TO
JUST EAST OF TULSA. SFC OBS INDICATE THAT CONVERGENCE ALONG THIS
BOUNDARY IS FAIRLY WEAK AND GIVEN THE FAIRLY STRONG CAP IN PLACE
CONVECTIVE INITIATION DOES NOT APPEAR IMMINENT ALONG THIS BOUNDARY.

WINDS TO THE WEST OF THIS BOUNDARY ARE MORE BACKED WITH A REGION OF
STRONG MASS DIVERGENCE IMMEDIATELY TO THE WEST OF THE BOUNDARY AND
ENHANCED CONVERGENCE ALONG THE DRYLINE WHICH STRETCHES FROM NEAR KC
METRO SOUTHWEST TO NEAR PONCA CITY. CONVECTIVE INITIATION IS MOST
LIKELY ALONG THE DRYLINE OVER THE NEXT TWO HOURS.

AMPLE SUNSHINE ACROSS EASTERN OKLAHOMA AND SOUTHWEST MISSOURI
CONTINUES TO ALLOW DEEPER AND DEEPER BOUNDARY LAYER MIXING. THIS
DEEPER MIXING IS SERVING TWO PURPOSES...ONE IT IS CAUSING MORE
UNIFORM LOW LEVEL WIND FIELD WHICH IS REDUCING THE LOW LEVEL SHEAR.
THE DEEPER BOUNDARY LAYER MIXING IS ALLOWING SOME OF THE HIGHER
SURFACE DEWPOINTS TO MIX OUT AND IS LEADING TO LARGER TEMP/DEWPOINT
DEPRESSIONS AND SUBSEQUENT LCL HEIGHTS. THE INCREASING LCL HEIGHTS
AND WEAKENING LOW LEVEL SHEAR ARE BOTH LEADING TO A SIGNIFICANTLY
LOWER THREAT OF LONG TRACK OR VIOLENT TORNADOES THROUGH THE REST OF
THE LATE AFTERNOON.

ANY CONVECTION THAT DEVELOPS IN THE CWA THROUGH LATE AFTERNOON WILL
LIKELY POSE MAINLY A LARGE HAIL/DAMAGING WIND THREAT GIVEN THE LARGE
T/TD SPREADS. THIS EVENING WINDS WILL BACK SLIGHTLY AS THE BOUNDARY
LAYER ATTEMPTS TO DECOUPLE A BIT. THE SLIGHTLY BACKED
WINDS...STRENGTHENING LOW LEVEL JET...AND DECREASING TEMP/DEWPOINT
DEPRESSIONS WILL SERVE TO INCREASE THE TORNADO THREAT THIS EVENING
ASSUMING DISCRETE SUPERCELLS.

IZZI

.DISCUSSION...

VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS
EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY
LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING.
EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF
SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164
J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS
AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY
ARE HEADED THIS WAY.

GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY.
AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN
PART OF THE STATE.  WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING
THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT
AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING.
WOULD NOT BE SURPRISED TO SEE THAT EXTENDED.

ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C
TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY
AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS.

DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE
THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES
THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED
ON THE SHORT TERM.

GCC
&&

.AVIATION...

18Z TAFS...STILL PREDOMINANTLY VFR WITH SOME PATCHY CEILINGS AROUND
1500 FEET FLOATING AROUND SOUTHERN MISSOURI. BELIEVE TAFS SHOULD
REMAIN VFR UNTIL THE THUNDERSTORMS START POPPING. DRY LINE NOW IN
SOUTHEASTERN KANSAS SHOULD BE THE KICKER FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. LOOKS LIKE THUNDERSTORMS WILL CONTINUE
THROUGH THE EVENING AS COLD FRONT DOES NOT MAKE ITS WAY THROUGH
UNTIL 12Z TOMORROW. WILL PROBABLY NEED TO INCLUDE THUNDERSTORMS IN
THE 00Z TAFS TO REFLECT THIS DEVELOPMENT.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 12, 1:15 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CST SUN MAR 12 2006

...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
 PRODUCING:

   HAIL TO THE SIZE OF BASEBALLS.
   DAMAGING WINDS IN EXCESS OF 80 MPH.
   TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON
  AND THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE ALONG AND
  NORTH OF A OSWEGO TO EMINENCE LINE.

  DISCUSSION:

  A VERY INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD FROM
  THE ROCKIES INTO THE CENTRAL PLAINS THIS AFTERNOON. STRONG WINDS
  ASSOCIATED WITH THE SYSTEM WILL ENHANCE LIFTING OF A MOIST AND
  UNSTABLE AIRMASS OVER THE REGION. AT THE SURFACE...A LOW PRESSURE
  SYSTEM WILL DEEPEN OVER CENTRAL KANSAS AS A WARM FRONT LIFTS
  NORTHWARD FROM THE ARKANSAS BORDER INTO NORTHERN MISSOURI. STORMS
  THAT DEVELOP ALONG AND SOUTH OF THE WARM FRONT WILL HAVE THE
  POTENTIAL TO RAPIDLY BECOME SEVERE THIS AFTERNOON.  THE
  ENVIRONMENT WILL BE FAVORABLE FOR ROTATING STORMS...A FEW OF
  WHICH COULD PRODUCE STRONG TO VIOLENT TORNADOES...IN ADDITION TO
  VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

  THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
  SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
  WEATHER RADIO FOR WATCHES AND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
  INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
  EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, Mar 12, 12:00 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CST SUN MAR 12 2006

MOZ082-083-096>098-105-106-130100-
DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TEXAS-
1200 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 73 IN EFFECT
UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

THIS IS A PARTICULARLY DANGEROUS SITUATION.  THE DEVELOPMENT OF LONG
LIVED SUPERCELLS WITH LARGE AND DESTRUCTIVE TORNADOES ARE LIKELY
ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS
AFTERNOON AND EVENING.  ALONG WITH TORNADOES...HAIL UP TO THE SIZE
OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH CAN BE
EXPECTED.  STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
REGARDING THIS PARTICULARLY DANGEROUS WEATHER SITUATION.

CRAMER
Special weather statement, Mar 12, 1:15 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
115 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL                OREGON

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DOUGLAS
MCDONALD              NEWTON                OZARK
STONE                 TANEY

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY...
MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA...
WEST PLAINS AND WILLOW SPRINGS.

TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR
THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

WFO SGF
Local storm report, Mar 12, 2:33 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             DEVON                   37.92N 94.82W
03/12/2006  E2.75 INCH       BOURBON            KS   LAW ENFORCEMENT

&&

JAS
Local storm report, Mar 12, 2:43 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             UNIONTOWN               37.85N 94.97W
03/12/2006  E1.75 INCH       BOURBON            KS   AMATEUR RADIO

&&

JAS
Local storm report, Mar 12, 2:58 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     6 W FORT SCOTT          37.84N 94.82W
03/12/2006                   BOURBON            KS   TRAINED SPOTTER

            SPOTTER OBSERVED FUNNEL CLOUD 6 MILES W OF FORT SCOTT

&&

JAS
Special weather statement, Mar 12, 3:45 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
115 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL                OREGON

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DOUGLAS
MCDONALD              NEWTON                OZARK
STONE                 TANEY

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY...
MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA...
WEST PLAINS AND WILLOW SPRINGS.

TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR
THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

WFO SGF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:00 PM CSTTornado WarningSGFHowell, Texas45 min
Mar 11, 6:12 PM CSTSevere Thunderstorm WarningSGFJasper16 min
Mar 11, 6:13 PM CSTSevere Thunderstorm WarningSGFBarry22 min
Mar 11, 6:15 PM CSTTornado WarningSGFGreene28 min
Mar 11, 6:19 PM CSTSevere Thunderstorm WarningSGFDallas, Webster26 min
Mar 11, 6:19 PM CSTSevere Thunderstorm WarningSGFLawrence40 min
Mar 11, 6:33 PM CSTSevere Thunderstorm WarningSGFShannon42 min
Mar 11, 6:35 PM CSTSevere Thunderstorm WarningSGFLaclede40 min
Mar 11, 6:40 PM CSTSevere Thunderstorm WarningSGFDade22 min
Mar 11, 6:47 PM CSTSevere Thunderstorm WarningSGFChristian, Greene54 min
Mar 11, 6:53 PM CSTSevere Thunderstorm WarningSGFPolk39 min
Mar 11, 7:00 PM CSTTornado WarningSGFShannon45 min
Mar 11, 7:07 PM CSTTornado WarningSGFPulaski22 min
Mar 11, 7:18 PM CSTSevere Thunderstorm WarningSGFJasper26 min
Mar 11, 7:23 PM CSTSevere Thunderstorm WarningSGFDallas52 min
Mar 11, 7:25 PM CSTSevere Thunderstorm WarningSGFWebster50 min
Mar 11, 7:29 PM CSTSevere Thunderstorm WarningSGFLawrence16 min
Mar 11, 7:29 PM CSTTornado WarningSGFPhelps36 min
Mar 11, 7:36 PM CSTSevere Thunderstorm WarningSGFDade54 min
Mar 11, 7:40 PM CSTSevere Thunderstorm WarningSGFTaney52 min
Mar 11, 7:56 PM CSTSevere Thunderstorm WarningSGFGreene, Polk64 min
Mar 11, 7:59 PM CSTSevere Thunderstorm WarningSGFLaclede31 min
Mar 11, 8:08 PM CSTSevere Thunderstorm WarningSGFTexas, Wright55 min
Mar 11, 8:17 PM CSTSevere Thunderstorm WarningSGFDent, Phelps43 min
Mar 11, 8:24 PM CSTSevere Thunderstorm WarningSGFDallas59 min
Mar 11, 8:28 PM CSTSevere Thunderstorm WarningSGFPulaski23 min
Mar 11, 8:29 PM CSTSevere Thunderstorm WarningSGFDade8 min
Mar 11, 8:31 PM CSTSevere Thunderstorm WarningSGFDouglas31 min
Mar 11, 8:40 PM CSTSevere Thunderstorm WarningSGFJasper17 min
Mar 11, 8:41 PM CSTSevere Thunderstorm WarningSGFDent, Phelps64 min
Mar 11, 8:45 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede34 min
Mar 11, 9:00 PM CSTSevere Thunderstorm WarningSGFPolk7 min
Mar 11, 9:12 PM CSTSevere Thunderstorm WarningSGFMiller23 min
Mar 11, 9:33 PM CSTSevere Thunderstorm WarningSGFPulaski27 min
Mar 11, 9:36 PM CSTSevere Thunderstorm WarningSGFBarry, Stone39 min
Mar 11, 9:54 PM CSTSevere Thunderstorm WarningSGFMaries, Phelps36 min
Mar 11, 9:57 PM CSTSevere Thunderstorm WarningSGFDade, Polk48 min
Mar 11, 10:10 PM CSTSevere Thunderstorm WarningSGFOzark, Taney50 min
Mar 11, 10:21 PM CSTTornado WarningSGFOzark, Taney39 min
Mar 11, 10:27 PM CSTSevere Thunderstorm WarningSGFWebster36 min
Mar 11, 10:40 PM CSTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas42 min
Mar 11, 10:57 PM CSTTornado WarningSGFOzark48 min
Mar 11, 11:07 PM CSTTornado WarningSGFHowell68 min
Mar 11, 11:44 PM CSTSevere Thunderstorm WarningSGFBarry, Stone46 min
Mar 11, 11:55 PM CSTTornado WarningSGFOregon57 min
Mar 11, 11:56 PM CSTSevere Thunderstorm WarningSGFWebster, Wright34 min
Mar 12, 12:01 AM CSTSevere Thunderstorm WarningSGFTaney59 min
Mar 12, 12:11 AM CSTTornado WarningSGFShannon33 min
Mar 12, 12:25 AM CSTTornado WarningSGFTaney29 min
Mar 12, 12:27 AM CSTFlash Flood WarningSGFOregon, Shannon6 hr
Mar 12, 12:43 AM CSTSevere Thunderstorm WarningSGFOzark40 min
Mar 12, 1:03 AM CSTSevere Thunderstorm WarningSGFDouglas30 min
Mar 12, 1:15 AM CSTSevere Thunderstorm WarningSGFBarry45 min
Mar 12, 1:21 AM CSTSevere Thunderstorm WarningSGFWright27 min
Mar 12, 2:44 AM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski35 min
Mar 12, 2:30 PM CSTTornado WarningSGFVernon30 min
Mar 12, 4:13 PM CSTTornado WarningSGFMorgan28 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.